Optimal fiscal policy rules in a monetary union

Kirsanova, T. and Satchi, M. and Vines, D. and Wren-Lewis, S. (2007) Optimal fiscal policy rules in a monetary union. Journal of Money Credit and Banking, 39 (7). pp. 1759-1784. ISSN 0022-2879 . (The full text of this publication is not available from this repository)

The full text of this publication is not available from this repository. (Contact us about this Publication)
Official URL


This paper investigates the importance of fiscal policy in providing macroeconomic stabilization in a monetary union. We use a microfounded New Keynesian model of a monetary union, which incorporates persistence in inflation and non-Ricardian consumers, and derive optimal simple rules for fiscal authorities. We find that fiscal policy can play an important role in reacting to inflation, output, and the terms of trade, but that not much is lost if national fiscal policy is restricted to react, on the one hand, to national differences in inflation and, on the other hand, to either national differences in output or changes in the terms of trade. However, welfare is reduced if national fiscal policy responds only to output, ignoring inflation

Item Type: Article
Uncontrolled keywords: optimal monetary and fiscal policies; monetary union; simple rules
Subjects: H Social Sciences > HG Finance
Divisions: Faculties > Social Sciences > School of Economics
Depositing User: C. Hudson
Date Deposited: 19 Dec 2007 18:19
Last Modified: 14 Jan 2010 13:58
Resource URI: http://kar.kent.ac.uk/id/eprint/545 (The current URI for this page, for reference purposes)
  • Depositors only (login required):